Alert archive / Maine / Wind Advisories in 2025
Wind Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at May 22, 2025, 3:18 AM EDT for Hancock County, Washington County, Maine. It took effect at May 22, 2025, 5:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2025, 3:18 AM EDT (07:18 UTC)
- In effect from
- May 22, 2025, 5:00 PM EDT
- Expired
- May 23, 2025, 9:57 AM EDT
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503 WWUS71 KCAR 220718 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 318 AM EDT Thu May 22 2025 MEZ029-030-222100- /O.NEW.KCAR.WI.Y.0007.250522T2100Z-250523T1500Z/ Coastal Hancock-Coastal Washington- Including the cities of Bucksport, Orland, Castine, Machias, Ellsworth, Bar Harbor, Eastport, Perry, and Cherryfield 318 AM EDT Thu May 22 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 5 PM this afternoon to 11 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bloomer
3 follow-up statements
986 WWUS71 KCAR 221914 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 314 PM EDT Thu May 22 2025 MEZ029-030-230730- /O.CON.KCAR.WI.Y.0007.250522T2100Z-250523T1500Z/ Coastal Hancock-Coastal Washington- Including the cities of Orland, Machias, Castine, Cherryfield, Perry, Bar Harbor, Eastport, Bucksport, and Ellsworth 314 PM EDT Thu May 22 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 11 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LaFlash
081 WWUS71 KCAR 230657 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 257 AM EDT Fri May 23 2025 MEZ029-030-231500- /O.CON.KCAR.WI.Y.0007.000000T0000Z-250523T1500Z/ Coastal Hancock-Coastal Washington- Including the cities of Castine, Eastport, Bar Harbor, Orland, Cherryfield, Ellsworth, Perry, Bucksport, and Machias 257 AM EDT Fri May 23 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bloomer
527 WWUS71 KCAR 231357 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 957 AM EDT Fri May 23 2025 MEZ029-030-231500- /O.CAN.KCAR.WI.Y.0007.000000T0000Z-250523T1500Z/ Coastal Hancock-Coastal Washington- Including the cities of Bar Harbor, Bucksport, Ellsworth, Cherryfield, Orland, Perry, Eastport, Castine, and Machias 957 AM EDT Fri May 23 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels and will continue to decrease throughout the day. Continue to use caution while out and about. $$ Melanson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at May 22, 12:13 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 22, 12:13 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1213 AM EDT Thu May 22 2025
.SYNOPSIS...
High pressure will ridge across the region overnight, while low
pressure develops along the Mid-Atlantic coast. Low pressure
will approach from the south Thursday night passing south along
the Maine coast Friday. The low lingers in New Brunswick through
much of the weekend, slowly moving east. Brief shortwave
ridging builds in by Tuesday before another low approaches from
the south mid to late next week.
&&
.NEAR TERM /THROUGH TODAY/...
12:12 AM Update...Clearing is pushing into northeastern areas
from New Brunswick so adjusted cloud cover to trend this region
becoming mostly clear, esp near the border. Otherwise, forecast
remains on track.
Previous Discussion...
Secondary surface low will move up the eastern seaboard tonight
and likely to the east of Long Island Thursday evening. This
will keep easterly and cool air over the region tomorrow, with
high temps in the mid-50s, cooler over the Central Highlands.
Cannot rule out an initial area of stratiform rain working into
far swrn zones late in the afternoon but majority of the
rainfall should hold off until after 00z Friday.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
A low pressure system will intensify as it moves north along the
New England coast Thursday night and should cross the Gulf of
Maine throughout the day on Friday. A band of moderate rain will
lift north across the area with an isolated chance for a few
snow showers that could mix in but this will likely be over the
higher terrain as confidence is low elsewhere. Meanwhile, a
tight gradient between the developing low and a high over
Eastern Canada will result in a strong east wind Thursday night
especially for the Downeast region. Increased sustained winds
and gusts slightly from what the NBM had given it often goes too
low in these scenarios. By Saturday night the low should move
onshore into the Downeast region and become collocated with a
500mb closed low. This should result in the low slowing down and
weakening as it occludes. Light precipitation lingers in the
area through the day on Saturday. Temperatures will also be
relatively cool, staying in the 40s both Friday and Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The closed upper low will slowly move out of the area through
the day on Sunday. A few lingering showers possible Sunday,
especially across the north, as some moisture wraps around the
occluded surface low. Temperatures should get a bit warmer,
possibly into the 50s as a few breaks in the clouds appear. Dry
conditions prevail Monday before a trough digs southeast from
Canada resulting in some scattered showers spreading across the
area on Tuesday. Meanwhile, another low will be developing south
of New England and has the potential to bring more rain into
the region mid to late week. Models are still divided on the
track and strength of the low so this is something to watch.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR/MVFR ceilings overnight through Thursday. A
slight chance to chance of rain across Downeast and west-central
areas Thursday afternoon. East/northeast winds 5 to 10 knots
overnight, then 10 to 15 knots with gusts up to around 20 knots
Thursday.
SHORT TERM:
Thursday night...MVFR. IFR south. E wind 10 to 15 kts with
gusts up to 25 kts.
Friday...IFR in low clouds and rain. Brisk NE wind. NE wind 10
to 15 kts.
Friday night...IFR in occasional rain. NE wind 5 to 10 ktsUpdate...
High pressure centered well north of Maine will remain ridged
southward across the forecast area overnight. Moisture trapped
beneath a subsidence inversion, along with clouds advecting
westward from the Maritimes will keep mostly cloudy skies across
the region overnight. Low temperatures will range from the mid
to upper 30s north, to around 40 to the lower 40s Downeast. Have
updated to adjust for current conditions along with expected
overnight temperatures and clouds.north, NE wind becoming NW 5
to 10 kts south.
Saturday...IFR in low clouds and showers. Patchy fog possible. NE
wind 5 to 10 kts north, NW wind 5 to 10 kts south.
Saturday night...IFR, becoming MVFR. N wind around 5 kts.
Sunday...MVFR in low clouds and a few showers. N wind 5 to 10 kts.
Sunday night...VFR. Isolated showers early. NW winds around 5 kts.
Monday...VFR. N winds around 5 kts.
&&
.MARINE...
NEAR TERM: Seas will remain below small craft advisory levels
overnight through Thursday. Winds below small craft advisory
levels overnight. Winds then increase to small craft advisory
levels Thursday. A chance of rain Thursday afternoon.
SHORT TERM: A Gale Warning is currently in effect from 5 PM
Thursday through 11 AM Friday. Low pressure lifting north from
the Mid-Atlantic will bring strong east winds as it pushes up
against high pressure to the north. Seas will build up to 11 ft
Thursday night into Friday in response to the easterly winds.
SCA conditions continue into Friday night. Wind and seas should
then be below SCA levels from Saturday into early next week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning from 5 PM this afternoon to 11 AM EDT Friday for
ANZ050>052.
&&
Near Term...Bloomer/Buster
Short Term...Melanson
Long Term...Melanson
Aviation...Bloomer/Buster/Melanson
Marine...Bloomer/Buster/MelansonHazardous weather outlook, May 22, 3:12 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 312 AM EDT Thu May 22 2025 MEZ001>006-010-011-015>017-031-032-230715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 312 AM EDT Thu May 22 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-230715- Coastal Hancock-Coastal Washington- 312 AM EDT Thu May 22 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-230715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 312 AM EDT Thu May 22 2025 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT FRIDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.